Alert archive / New Jersey / Flash Flood Warnings in 2011
Flash Flood Warning 30, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 19, 2011, 6:46 PM EDT for 5 counties in New Jersey; Richmond County, New York. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 6:46 PM EDT (22:46 UTC)
- Expired
- Aug 19, 2011, 7:45 PM EDT
- In force
- 59 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 81 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 7:39 PM EDT | FLASH FLOOD | Kearny, NJ | FISH HOUSE ROAD IS UNPASSABLE DUE TO FLOODING. ROAD CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985
WGUS51 KOKX 192246
FFWOKX
NJC003-013-017-031-039-NYC085-192345-
/O.NEW.KOKX.FF.W.0030.110819T2246Z-110819T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
646 PM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...
UNION COUNTY IN NORTHEAST NEW JERSEY...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
SOUTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 745 PM EDT...
* AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
FAIRFIELD TO MILLBURN TO PLAINFIELD...OR ALONG A LINE EXTENDING
FROM PATERSON TO MILLBURN TO NORTH PLAINFIELD...MOVING SOUTHEAST AT
15 MPH.
* THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR...
ORANGE BY 655 PM EDT...
UNION AND PLAINFIELD BY 700 PM EDT...
PASSAIC AND BLOOMFIELD BY 705 PM EDT...
NEWARK AND CLARK BY 715 PM EDT...
RUTHERFORD...TETERBORO AND LYNDHURST BY 720 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4055 7424 4058 7420 4063 7419 4059 7421
4059 7446 4063 7441 4065 7441 4067 7446
4074 7437 4079 7437 4086 7432 4091 7433
4085 7394 4069 7403 4067 7407 4059 7409
4050 7423
$$
MALOITWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 4:52 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 19, 4:52 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
452 PM EDT FRI AUG 19 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE MOVES INTO THE REGION TONIGHT...THEN
MOVES TO OUR EAST SATURDAY...FOLLOWED BY ANOTHER TROUGH OF LOW
PRESSURE APPROACHING FROM THE WEST SATURDAY NIGHT. A COLD FRONT
WILL APPROACH FROM THE GREAT LAKES SUNDAY...CROSSING THE AREA
SUNDAY NIGHT. HIGH PRESSURE BUILDS BACK INTO THE AREA MONDAY AND
REMAINS INTO MID WEEK. ANOTHER COLD FRONT APPROACHES THE REGION
LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AT 19Z CAPES ACROSS THE REGION RANGED FROM 1000-3000 J/KG -
HIGHEST LOWER HUDSON VALLEY/NE NJ...WITH OVER 1000 J/KG OF
DOWNDRAFT CAPE ACROSS THE LOWER HUDSON VALLEY/NE NJ AS WELL.
STORMS FIRING TO OUR W AND N HAVE ALREADY PRODUCED QUARTER TO
GOLFBALL SIZE HAIL. THE LARGE CAPES...COUPLED WITH REGION BEING
IN LEFT FRONT QUAD OF 50 KT UPPER JET...AND APPROACHING 500 HPA
SHORTWAVE TROUGH WARRANT CONTINUING SVR TSTM WATCH 791 ACROSS NE
NJ/LOWER HUDSON VALLEY/NYC/FAIRFIELD COUNTY AS IS UNTIL 9 PM. WITH
MINIMAL SHEAR - 10-15 KT BULK SHEAR VECTORS AND BRN > 100 - WILL
SEE MAINLY PULSE STORMS...BUT CANNOT RULE OUT A FEW MULTICELLULAR
CLUSTERS.
MAIN THREAT IS LARGE HAIL...BUT STILL COULD SEE SOME ISOLATED SVR
WIND GUSTS UNTIL LOSS OF SOLAR HEATING BY EARLY EVENING. OTHER
THREAT IS LOCALLY HEAVY RAINFALL DUE TO SLOW MOVEMENT OF STORMS
(10 KT OR LESS STORM MOTION VECTORS). SEE HYDRO SECTION FOR
DETAILS ON HEAVY RAINFALL THREAT.
CONVECTIVE THREAT WANES W/LOSS OF SOLAR HEATING AND PASSAGE OF
500 HPA SHORTWAVE TROUGH THIS EVENING...BRING POPS BELOW 15
OVERNIGHT FOR A DRY FORECAST THEN.
FOR LOWS TOOK A MAV/MET BLEND AND ADDED A DEGREE - WEIGHING
TOWARDS WARMER MET GUIDANCE...AS FAVOR SLOWER MET PROGRESSION OF
SFC TROUGH/LOWER DEWPOINT AIR BEHIND IT...GIVEN VERY WEAK LOW
LEVEL FLOW. GIVEN RELATIVELY MOIST LOW LEVELS...AND SOME SCT
DEBRIS CLOUDS...DO NOT THINK RADIATIONAL COOLING WILL BE
SIGNIFICANT...SO DOWNPLAYED GUIDANCE IDEA OF MAKING USUAL COOL
SPOTS THAT MUCH COOLER THAN SURROUNDING AREAS TONIGHT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
WITH DECENT LOW TO MID LEVEL LAPSE RATES...AND 500-1500 J/KG OF
SFC BASED CAPE...HAVE THE THERMAL INGREDIENTS FOR SHRA/TSRA
SATURDAY. BUT ABSENT OTHER FORCING - SHOULD BE IN WAKE OF ANOTHER
500 HPA SHORTWAVE BY SATURDAY AFTERNOON...DO NOT EXPECT COVERAGE
TO BE THAT WIDESPREAD...SO ONLY WENT WITH SLIGHT CHANCE POPS. FOR
HIGHS TOOK A BLEND OF MAV/MET GUIDANCE...BLENDED WITH MIXING DOWN
FROM 825 HPA (PER BUFKIT SOUNDINGS) ACROSS THE INTERIOR. HIGHS
SHOULD BE AROUND 5 DEGREES ABOVE NORMAL AS A RESULT...W/ AFTERNOON
SEA BREEZE SERVING AS LIMITING FACTOR AT COASTAL LOCATIONS.
ABSENT ANY TRIGGER SATURDAY NIGHT...W/WEAK RIDGING CROSSING THE
AREA IN THE EVENING...THEN A WEAK SFC TROUGH SETTING UP TO OUR W
SATURDAY NIGHT...ALONG WITH WEAK 500/700 HPA SHORTWAVE STAYING TO
OUR N/W...HAVE GONE DRY SATURDAY NIGHT. FOR LOWS BLENDED MAV/MET
NUMBERS AS THEY ARE FAIRLY CLOSE...WITH VALUES ABOUT 5 DEGREES
ABOVE NORMAL EXPECTED.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
UNCERTAINTY IS HIGH FOR SUNDAY/SUNDAY NIGHT...THOUGH IS APPEARS IT
SHOULD START DRY ON SUNDAY. THE LATEST 09Z SREF SHOWS SOME AMOUNT
OF SPREAD WITH THE TIMING OF THE FRONT. THE MOST LIKELY TIMING IS
00Z TO 06Z WHICH FITS WITH THE DETERMINISTIC 12Z NAM/GFS.
MORE IMPORTANTLY...THE SREF HAS THE IDEA (DIVERSE MEMBERS INCLUDING
RSM AND NMM) OF A WAVE OF LOW PRESSURE FORMING ALONG THE FRONT AND
TRACKING NE. THIS LOW...ITS POSITION/TIMING/MOVEMENT HAS VERY HIGH
SPREAD IN THE SREF.
IN ADDITION...THE PARENT LOW OVER QUEBEC HAS LARGE VARIATION IN
DEPTH AS SEEN IN THE 12Z NAM VS THE GFS. THE FLOW INTENSITY OVER
THE LOCAL AREA THUS ENDS UP WITH HIGH VARIABILITY WITH THE 12Z NAM
GIVING 50 KT AT 2K FT SUNDAY EVENING. EXAMINATION OF THE SREF DATA
SUPPORTS THAT THIS MAN BE REAL WITH NMM AND ETA MEMBERS SUPPORTING
THIS...BUT ALSO ARW MEMBERS. THIS WOULD POTENTIALLY MEAN WIND
ADVISORY CRITERIA. OF COURSE THE INCREASE LOW LEVEL JET WILL
INCREASE THE SVR THREAT. SEE SPC/S DAY 3 OUTLOOK FOR MORE DETAILS
ON SVR THREAT.
THE OTHER ISSUE IS FLOODING. WITH THE POTENTIAL FOR A WAVE AND
PWATS NEAR 2 INCH...HAVE TO BE CONCERNED FOR FLOODING. SEE HYDRO
SECTION BELOW.
FOLLOWING THE FROPA...DRY WITH HIGH PRESSURE MON-WED. SOME
INSTABILITY CU IN THE AFTERNOON WITH TEMPS AVERAGING SLIGHTLY BELOW
NORMAL WITH DEW POINT TEMPS DROPPING TO THE LOWER 60S MONDAY
AFTERNOON AND THEN MID TO UPPER 50S FOR TUE-WED. NICE.
ANOTHER FRONT APPROACHES LATE THURSDAY WITH SOUTHWESTERLY FLOW. THE
FRONT THEN MOVES ACROSS OR PERHAPS STALLS OVER THE REGION ON FRIDAY.
CHANCE POPS ARE INTRODUCED.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
A SLOW MOVING UPPER LEVEL TROUGH WILL CONTINUE TO IMPACT THE REGION
TODAY. A WEAKENING FRONTAL BOUNDARY ENTERS THE REGION TONIGHT.
BEST CHANCE OF THUNDERSTORMS WILL BE LATE THIS AFTERNOON INTO EARLY
EVENING...WHICH FOR THE CITY IS FORECAST TO BE STARTING AT AROUND
23Z.
POCKETS OF MVFR VSBYS OR LOWER POSSIBLE AFTER 06Z...MAINLY NORTH
OF THE CITY.
LIGHT S TO SW WINDS THROUGH THIS EVENING. WIND GUSTS IN EXCESS OF
40KT WILL BE POSSIBLE IN THE STRONGEST TSTMS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: WINDS MAY SHIFT TOWARDS 170-190 AT TIMES
INTO THIS EVENING. THUNDER INCLUDED 23Z TO 01Z.
KJFK FCSTER COMMENTS: THUNDER INCLUDED 23Z TO 01Z.
KLGA FCSTER COMMENTS: THUNDER INCLUDED 23Z TO 01Z.
KTEB FCSTER COMMENTS: THUNDER INCLUDED 23Z TO 01Z.
KHPN FCSTER COMMENTS: THUNDER INCLUDED 23Z TO 01Z.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS EVENING.
OUTLOOK FOR 18Z SAT THROUGH WED...
SAT...ISOLD-SCT TSTMS POSSIBLE. POCKETS OF MVFR OR LOWER
OVERNIGHT.
SUN...INCREASING SW FLOW AHEAD OF A COLD FRONT. STRONG WINDS
OVERNIGHT. A SQUALL LINE IS POSSIBLE AHEAD OF THE FRONT.
MON...BECOMING VFR WITH NW FLOW.
TUE...VFR WITH LIGHTER WINDS.
WED...VFR.
&&
.MARINE...
WITH A RELATIVELY LIGHT PRESSURE GRADIENT ACROSS THE
REGION...WINDS SHOULD REMAIN 10 KT OR LESS AND SEAS ON THE OCEAN 3
FT OR LESS...WITH WAVES ON THE SOUND/BAYS/HARBOR 1 FT OR LESS
THROUGH SATURDAY NIGHT.
WINDS AND SEAS INCREASE SUNDAY AFTERNOON AHEAD OF A COLD FRONT.
WINDS
GUSTING TO SCA LEVELS SEEM LIKELY BY EVENING WITH SEAS BUILDING ON
THE OCEAN TO 5 FT. THERE'S A CHANCE THAT WIND COULD BE HIGHER WITH A
LOW CHANCE FRO GALES SUNDAY EVENING.
HIGH PRESSURE AND GENERALLY TRANQUIL CONDITIONS RETURN FOR EARLY
NEXT WEEK.
&&
.HYDROLOGY...
STILL APPEARS WILL SEE BASIN AVERAGE QPF OF .1-.3 INCHES...MAYBE
LESS ACROSS FAR SE PORTIONS OF THE CWA THROUGH THIS EVENING.
HOWEVER WITH PRECIPITABLE WATERS OF 1.25-1.5 INCHES AND SLOW
MOVING STORMS...POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL.
BECAUSE THESE STORMS ARE MAINLY PULSE IN NATURE...THEY SHOULD DIE
OUT BEFORE PRODUCING ENOUGH RAINFALL TO CAUSE ALL BUT VERY
ISOLATED LOCALIZED FLASH FLOODING...WITH MINOR FLOODING OF
URBAN/POOR DRAINAGE/LOW LYING AREAS/FLOOD PRONE SMALL
STREAMS/CREEKS MOST LIKELY.
CONVECTIVE THREAT IS LOWER SATURDAY...BUT STILL WITH SLOW MOVING
STORMS EXPECTED...LOCALIZED HEAVY RAINFALL CANNOT BE COMPLETELY
RULED OUT.
SATURDAY NIGHT SHOULD BE DRY.
HIGH PRECIPITABLE WATERS AND A POTENTIALLY STRENGTHENING LOW LEVEL
INFLOW COULD RESULT IN A FLOOD EVENT FOR LATE SUNDAY. BASIN
AVERAGE RAINFALL ON AROUND ONE INCH...BUT WITH POTENTIALLY MUCH
HIGHER AMOUNTS POSSIBLE SEEMS LIKELY. HIGHER AMOUNTS IN EXCESS OF
5 INCHES...WHILE A LOW LIKELIHOOD AT THIS TIME...ARE BEING OUTPUT
BY LATEST SREF. THERE'S A HIGH DEGREE OF UNCERTAINTY AT THIS TIME.
WE WILL OUTLOOK THIS CHANCE FOR FLASH FLOODING IN OUR HAZARDOUS
WEATHER OUTLOOK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...MALOIT/JST
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...JST
AVIATION...PW
MARINE...MALOIT/JST
HYDROLOGY...MALOIT/JSTHazardous weather outlook, Aug 19, 3:54 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 354 PM EDT FRI AUG 19 2011 ANZ338-CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176-178-202000- NEW YORK HARBOR-NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 354 PM EDT FRI AUG 19 2011 ...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...ANY STORMS WHICH DEVELOP WILL NOT MOVE THAT QUICKLY. AS A RESULT...LOCALLY HEAVY RAINFALL IS POSSIBLE UNDER ANY STRONGER...SLOW MOVING STORM. THIS COULD CAUSE LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR FLASH FLOODING LATE SUNDAY INTO SUNDAY NIGHT AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. AT THIS TIME...THERE IS A HIGH DEGREE OF UNCERTAINTY IN THE AMOUNT OF RAINFALL THAT WILL OCCUR AND IT'S SPACIAL COVERAGE. SEE AND MONITOR THIS SITUATION OVER THE WEEKEND. THE THE AREA FORECAST DISCUSSION FOR ADDITIONAL INFORMATION. STRONG WIND GUSTS ARE ALSO POSSIBLE WITH ANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-355-NYZ177-179-202000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN NASSAU- SOUTHERN NASSAU- 354 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING STRONG GUSTY WINDS. IN ADDITION...ANY STORMS WHICH DEVELOP WILL NOT MOVE THAT QUICKLY. AS A RESULT...LOCALLY HEAVY RAINFALL IS POSSIBLE UNDER ANY STRONGER...SLOW MOVING STORM. THIS COULD CAUSE LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR FLASH FLOODING LATE SUNDAY INTO SUNDAY NIGHT AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. AT THIS TIME...THERE IS A HIGH DEGREE OF UNCERTAINTY IN THE AMOUNT OF RAINFALL THAT WILL OCCUR AND IT'S SPACIAL COVERAGE. SEE AND MONITOR THIS SITUATION OVER THE WEEKEND. THE THE AREA FORECAST DISCUSSION FOR ADDITIONAL INFORMATION. STRONG WIND GUSTS ARE ALSO POSSIBLE WITH ANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-010>012-NYZ078>081-202000- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 354 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...RESULTING IN LOCALLY HEAVY RAINFALL. LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR FLASH FLOODING LATE SUNDAY INTO SUNDAY NIGHT AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. AT THIS TIME...THERE IS A HIGH DEGREE OF UNCERTAINTY IN THE AMOUNT OF RAINFALL THAT WILL OCCUR AND IT'S SPACIAL COVERAGE. SEE AND MONITOR THIS SITUATION OVER THE WEEKEND. THE THE AREA FORECAST DISCUSSION FOR ADDITIONAL INFORMATION. STRONG WIND GUSTS ARE ALSO POSSIBLE WITH ANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-202000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 354 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT WILL APPROACH ON SUNDAY. THUNDERSTORMS AHEAD OF THE FRONT MAY PRODUCE STRONG WIND GUSTS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 19, 3:16 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
316 PM EDT FRI AUG 19 2011
NYZ067-069-192000-
ORANGE-ROCKLAND-
316 PM EDT FRI AUG 19 2011
...DEVELOPING THUNDERSTORM WILL IMPACT ROCKLAND AND SOUTHEASTERN
ORANGE COUNTIES...
AT 314 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORM WERE RAPIDLY DEVELOPING
NEAR GREENWOOD LAKE...OR NEAR WARWICK...AND MOVING EAST AT 10 MPH.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THESE STORMS. IN ADDITION...HEAVY RAIN IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES TOP KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER IMMEDIATELY.
LAT...LON 4131 7444 4146 7401 4136 7396 4133 7398
4130 7397 4129 7395 4127 7397 4124 7397
4120 7394 4115 7427 4120 7440 4130 7444
MASSpecial weather statement, Aug 19, 4:00 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT FRI AUG 19 2011
NJZ002-NYZ067-192045-
ORANGE-WESTERN PASSAIC-
400 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORM WILL IMPACT PASSAIC AND SOUTHERN ORANGE
COUNTIES...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENWOOD LAKE...OR NEAR WARWICK...AND
MOVING SOUTHWEST AT 5 MPH.
PEOPLE IN PASSAIC AND SOUTHERN ORANGE COUNTIES...INCLUDING WARWICK
AND GREENWOOD LAKE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES
OF UP TO 1.5 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS
COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF
POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4135 7435 4128 7414 4119 7417 4114 7424
4112 7421 4111 7422 4115 7442 4119 7438
4122 7444 4123 7445
JMLocal storm report, Aug 19, 5:12 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
512 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL GREENWOOD LAKE 41.22N 74.29W
08/19/2011 M1.00 INCH ORANGE NY LAW ENFORCEMENT
QUARTER SIZED HAIL IN GREENWOOD LAKE
&&
DSLocal storm report, Aug 19, 5:25 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
525 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM LIGHTNING WEST MILFORD 41.11N 74.40W
08/19/2011 PASSAIC NJ AMATEUR RADIO
LIGHTNING STRUCK A HOUSE IN WEST MILFORD. 3 FIRE
COMPANIES HAVE BEEN DISPATCHED.
&&
DSLocal storm report, Aug 19, 5:36 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
536 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL WARWICK 41.26N 74.36W
08/19/2011 M1.00 INCH ORANGE NY LAW ENFORCEMENT
QUARTER SIZED HAIL IN WARWICK
0450 PM HAIL GREENWOOD LAKE 41.22N 74.29W
08/19/2011 M1.00 INCH ORANGE NY LAW ENFORCEMENT
QUARTER SIZED HAIL IN GREENWOOD LAKE
0500 PM TSTM WND DMG GREENWOOD LAKE 41.22N 74.29W
08/19/2011 ORANGE NY EMERGENCY MNGR
TREE DOWN ON WIRES AT JERSEY AVENUE AND HEMLOCK HILL
0510 PM LIGHTNING WEST MILFORD 41.11N 74.40W
08/19/2011 PASSAIC NJ AMATEUR RADIO
LIGHTNING STRUCK A HOUSE IN WEST MILFORD. 3 FIRE
COMPANIES HAVE BEEN DISPATCHED.
&&
DSSpecial weather statement, Aug 19, 6:10 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
610 PM EDT FRI AUG 19 2011
NJZ002-004-103-105>108-192315-
EASTERN ESSEX-EASTERN PASSAIC-EASTERN UNION-WESTERN BERGEN-WESTERN
ESSEX-WESTERN PASSAIC-WESTERN UNION-
610 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BERGEN...ESSEX...NORTHERN
UNION AND PASSAIC COUNTIES...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POMPTON LAKES TO
MADISON...AND MOVING EAST AT 10 MPH.
PEOPLE IN CENTRAL BERGEN...ESSEX...NORTHERN UNION AND PASSAIC
COUNTIES...INCLUDING POMPTON LAKES...BLOOMINGDALE...FAIRFIELD...
WAYNE...SUMMIT...CALDWELL...MILLBURN...HAWTHORNE...PATERSON AND
RIDGEWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THESE STORMS.
LAT...LON 4074 7437 4079 7437 4086 7432 4087 7434
4090 7434 4090 7428 4092 7429 4097 7428
4099 7432 4101 7440 4104 7439 4099 7407
4096 7407 4091 7409 4089 7413 4087 7412
4063 7425 4066 7446
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:45 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Hudson, Passaic, Union | 60 min |
| Aug 18, 10:15 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 47 min |
| Aug 18, 10:21 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 84 min |
| Aug 18, 10:38 PM EDT | Special Weather Statement | OKX | Bergen, Passaic | 52 min |
| Aug 18, 10:45 PM EDT | Severe Thunderstorm Warning | OKX | Bergen | 45 min |
| Aug 19, 4:03 PM EDT | Severe Thunderstorm Warning | OKX | Passaic | 42 min |
| Aug 19, 4:43 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 62 min |
| Aug 19, 5:05 PM EDT | Flash Flood Warning | OKX | Passaic | 55 min |
| Aug 19, 5:42 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 30 min |
| Aug 19, 5:59 PM EDT | Flash Flood Warning | OKX | Bergen, Passaic | 91 min |
| Aug 19, 6:10 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Union | 65 min |
| Aug 19, 6:20 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 40 min |
| Aug 19, 6:29 PM EDT | Severe Thunderstorm Warning | OKX | Bergen | 46 min |
| Aug 19, 6:59 PM EDT | Severe Thunderstorm Warning | OKX | Hudson, Union | 46 min |
| Aug 19, 7:00 PM EDT | Severe Thunderstorm Warning | OKX | Bergen | 45 min |
| Aug 19, 7:09 PM EDT | Special Weather Statement | OKX | Hudson | 51 min |
| Aug 19, 7:16 PM EDT | Severe Thunderstorm Warning | OKX | Essex, Hudson | 44 min |
| Aug 19, 7:24 PM EDT | Flash Flood Warning | OKX | Bergen, Hudson | 66 min |
| Aug 18, 8:19 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 26 min |
| Aug 18, 8:30 PM EDT | Areal Flood Advisory | OKX | Nassau, Queens, Suffolk | 60 min |
| Aug 18, 8:45 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 30 min |
| Aug 18, 8:54 PM EDT | Special Weather Statement | OKX | Putnam, Westchester | 66 min |
| Aug 18, 9:03 PM EDT | Special Marine Warning | OKX | 42 min | |
| Aug 18, 9:33 PM EDT | Areal Flood Advisory | OKX | Suffolk | 57 min |
| Aug 18, 9:33 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 42 min |
| Aug 18, 9:40 PM EDT | Special Marine Warning | OKX | 35 min | |
| Aug 18, 10:01 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 26 min |
| Aug 19, 12:33 PM EDT | Special Weather Statement | OKX | Orange | 57 min |
| Aug 19, 3:16 PM EDT | Special Weather Statement | OKX | Orange | 44 min |
| Aug 19, 4:00 PM EDT | Special Weather Statement | OKX | Orange | 45 min |
| Aug 19, 4:15 PM EDT | Areal Flood Advisory | OKX | Orange | 60 min |
| Aug 19, 4:28 PM EDT | Flash Flood Warning | OKX | Orange | 2 hr |
| Aug 19, 5:17 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 43 min |
| Aug 19, 5:46 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 59 min |
| Aug 19, 6:03 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Rockland, Westchester | 45 min |
| Aug 19, 6:24 PM EDT | Special Marine Warning | OKX | 51 min | |
| Aug 19, 6:27 PM EDT | Flash Flood Warning | OKX | Putnam, Rockland, Westchester | 42 min |
| Aug 19, 7:18 PM EDT | Special Marine Warning | OKX | 57 min | |
| Aug 19, 7:35 PM EDT | Special Marine Warning | OKX | 55 min | |
| Aug 19, 7:46 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 44 min |
Nearby
Flash Flood Warnings in New Jersey, 2011Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.